Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 28, NWS Amarillo, TX

May 10, 201120 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at May 10, 2011, 9:29 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at May 11, 2011, 10:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2011, 9:29 PM CDT (02:29 UTC)
In effect from
May 11, 2011, 10:00 AM CDT
Expired
May 11, 2011, 10:00 PM CDT
In force
12 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.5 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
3186 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

932 
WWUS84 KAMA 110229 AAB
RFWAMA

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
929 PM CDT TUE MAY 10 2011

OKZ001>003-TXZ001>020-111430-
/O.UPG.KAMA.FW.A.0026.110511T1700Z-110512T0200Z/
/O.NEW.KAMA.FW.W.0028.110511T1500Z-110512T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
929 PM CDT TUE MAY 10 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT WEDNESDAY
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS 
AND OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT WEDNESDAY FOR 
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS 
AND OKLAHOMA PANHANDLES. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH
  GUSTS UP TO 50 MPH BY LATE WEDNESDAY MORNING...SWITCHING TO THE
  WEST AND SOUTHWEST BY WEDNESDAY EVENING BEFORE DIMINISHING. WINDS
  WILL TURN TO THE NORTHWEST BEHIND A COLD FRONT ACROSS THE NORTH
  TEXAS AND OKLAHOMA PANHANDLES WEDNESDAY NIGHT.

* HUMIDITY: MINIMUM RELATIVE HUMIDITIES WILL FALL TO 5 TO 15 PERCENT
  WEDNESDAY AFTERNOON AND WILL CONTINUE UNTIL WEDNESDAY EVENING.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP LATE MORNING
  WEDNESDAY...THEN CONTINUE UNTIL WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

MBS

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
4 follow-up statements
039 
WWUS84 KAMA 110907
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
407 AM CDT WED MAY 11 2011

OKZ001>003-TXZ001>020-112100-
/O.CON.KAMA.FW.W.0028.110511T1500Z-110512T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
407 AM CDT WED MAY 11 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES
DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH.

* WIND: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH
  GUSTS UP TO 50 MPH BY LATE THIS MORNING THEN SWITCHING TO THE WEST
  AND SOUTHWEST BY THIS EVENING BEFORE DIMINISHING.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 5 AND 15 PERCENT
  ARE EXPECTED TODAY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP LATE THIS
  MORNING AND WILL CONTINUE UNTIL THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

JACKSON

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
681 
WWUS84 KAMA 111812
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
112 PM CDT WED MAY 11 2011

OKZ001>003-TXZ001>020-112100-
/O.CON.KAMA.FW.W.0028.000000T0000Z-110512T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
112 PM CDT WED MAY 11 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: SOUTH TO SOUTH SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON
  TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH BEFORE DIMINISHING THIS
  EVENING.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 5 AND 15 PERCENT
  ARE EXPECTED THROUGH THIS EVENING.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
477 
WWUS84 KAMA 112054
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
354 PM CDT WED MAY 11 2011

OKZ001>003-TXZ001>020-120300-
/O.CON.KAMA.FW.W.0028.000000T0000Z-110512T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
354 PM CDT WED MAY 11 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES. 

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: SOUTHWEST WINDS WILL CONTINUE INTO THIS EVENING BETWEEN 25
  AND 35 MPH WITH GUSTS UP TO 45 MPH BEFORE DIMINISHING THIS EVENING.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 12 PERCENT
  ARE EXPECTED THROUGH THIS EVENING.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH
  THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
470 
WWUS84 KAMA 120245
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
945 PM CDT WED MAY 11 2011

OKZ001>003-TXZ001>020-120345-
/O.EXP.KAMA.FW.W.0028.000000T0000Z-110512T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
945 PM CDT WED MAY 11 2011

...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES...

THE RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR ALL OF
THE TEXAS AND OKLAHOMA PANHANDLES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB...
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM...
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL...
  ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WINDS HAVE DISSIPATED TO BELOW 20 MPH...WHILE RELATIVE HUMIDITIES
  HAVE CLIMBED ABOVE 15 PERCENT. THEREFORE THE RED FLAG WARNING WILL
  BE ALLOWED TO EXPIRE AT 10 PM. 

$$

KB

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 10, 7:05 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, May 10, 7:05 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
705 PM CDT TUE MAY 10 2011

.AVIATION...
00Z TAFS...AS HAS BEEN THE CASE LATELY...STRONG WINDS WILL BE THE
MAIN AVIATION CONCERN THROUGH THE NEXT 24 HOURS. GUSTY SOUTH/SOUTHWEST
WINDS AT THE THREE TERMINALS EARLY THIS EVENING WILL BACK TO THE
SOUTHEAST AFTER SUNSET AROUND SURFACE LOW OVER SOUTHEAST CO AS
MID/UPPER LEVEL LOW APPROACHES FROM THE WEST. WILL LOSE MUCH OF THE
GUSTINESS AFTER SUNSET AS THE BOUNDARY LAYER STARTS TO
DECOUPLE...HOWEVER WINDS WILL STILL REMAIN BREEZY WITH SUSTAINED
SPEEDS CLOSE TO 20 KTS. THE DRYLINE WILL RETREAT WESTWARD LATER THIS
EVENING THROUGH EARLY OVERNIGHT...LIKELY PUSHING JUST WEST OF KGUY
AND KAMA BUT REMAINING EAST OF KDHT. BETTER POTENTIAL FOR ANY LOW
CLOUDS HOWEVER LOOKS TO REMAIN EAST OF THE TERMINALS...SO WILL
MAINTAIN VFR CONDITIONS AT ALL THREE TERMINALS WITH JUST SOME MID TO
HIGH CLOUDS EXPECTED. WINDS WILL THEN VEER BACK TO THE SOUTHWEST
AROUND 08-09Z AS THE SURFACE LOW STARTS TO SHIFT EAST/NORTHEAST AHEAD
OF EJECTING MID/UPPER LOW. THIS WILL PUSH THE DRYLINE AND ANY THREAT
FOR LOW CLOUDS EAST OF THE TERMINALS DURING THE PRE DAWN HOURS. COULD
SEE SOME GUSTS TO AROUND 25 KTS ONCE THE SOUTHWEST WINDS RETURN LATE
TONIGHT. SOUTHWEST WINDS WILL THEN FURTHER INCREASE DURING THE DAY ON
WEDNESDAY AS MIXING INCREASES...REACHING SPEEDS OF 20-25 KTS WITH
GUSTS AOA 30 KTS MID TO LATE MORNING...BEFORE FURTHER INCREASING
DURING THE AFTERNOON TO NEAR 30 KTS WITH GUSTS NEAR 40 KTS. MAY NEED
AN AWW FOR KAMA WEDNESDAY AFTERNOON...BUT WILL NOT ISSUE YET AS IT
CURRENTLY LOOKS MARGINAL. ONE FINAL NOTE...THE WESTERN EDGE OF A
40-50 KT LLJ WILL BE POSITIONED OVER KAMA AND KGUY BETWEEN ROUGHLY
04Z AND 09Z TONIGHT. WILL REFRAIN FROM LLWS MENTION ATTM AS SURFACE WINDS
LOOK TO STAY STRONG ENOUGH TO KEEP MAGNITUDE OF LLWS BELOW
MENTIONABLE LEVELS...BUT WILL CONTINUE TO MONITOR.

KB

&&

.PREV DISCUSSION... /ISSUED 407 PM CDT TUE MAY 10 2011/

DISCUSSION...
FORECAST CONCERNS THIS AFTERNOON REVOLVE AROUND CONVECTION IN THE
EAST TONIGHT...FIRE WEATHER THE REMAINDER OF THIS AFTERNOON AND
TOMORROW...AND WINDS ON WEDNESDAY.

DRYLINE HAS BEEN PARKED IN THE EASTERN ZONES THIS AFTERNOON...WITH
SURFACE DEWPOINTS IN THE 50S AND 60S ALONG AND EAST OF A LINE FROM
CANADIAN TO WELLINGTON. CONVERGENCE ALONG THE DRYLINE HAS LED TO
SOME THUNDERSTORMS ACROSS THE EASTERN STACK OF COUNTIES AND WILL
CONTINUE THE THUNDERSTORM CHANCES IN THE EAST THROUGH 06Z.
CONFIDENCE IS LOWER ON EXTENDING POPS BACK TO THE WEST AS DRYLINE
RETREATS TONIGHT...SO WILL REFRAIN FROM INSERTING POPS BACK ONTO THE
CAPROCK COUNTIES FOR TONIGHT. LATEST SPC MESOANALYSIS PAINTS MLCAPES
BETWEEN 500 AND 1000 JOULES OUT EAST AND THIS COULD SUPPORT SOME
STRONG STORMS WITH SOME HAIL. BELIEVE THE DRYLINE WILL RETREAT
FURTHER WESTWARD THAN PREVIOUS THOUGHT AND HAVE RAISED TEMPS AND
DEWPOINTS FOR THE OVERNIGHT HOURS. SIDED CLOSER TO THE WARMER MET
NUMBERS AS THE MAV HAS BEEN RUNNING WAY TOO COOL AT NIGHT RECENTLY.

UPPER LEVEL LOW OVER THE FOUR CORNERS REGION TONIGHT WILL EJECT
NORTHEASTWARD ACROSS THE AREA TOMORROW. DECREASING HEIGHTS IN
ADVANCE OF THIS SYSTEM WILL KEEP TEMPS A FEW DEGREES COOLER THAN
TODAY WITH LOWER 70S IN THE NORTHWEST TO MIDDLE 80S IN THE SOUTHEAST
TEXAS PANHANDLE. DRYLINE SHOULD GET A GOOD PUSH INTO OKLAHOMA
TOMORROW AS SOUTHWEST WINDS INCREASE DURING THE MORNING HOURS...
USHERING IN DEWPOINTS IN THE 20S. SILENT POPS WILL CONTINUE FOR
WEDNESDAY AS BETTER CHANCES FOR STORMS WILL REMAIN WELL EAST INTO
OKLAHOMA. THE ONE EXCEPTION MAY BE ACROSS THE FAR WESTERN PARTS OF
THE OKLAHOMA PANHANDLE AS UPPER LOW SWINGS THROUGH...BUT WILL OMIT
FOR NOW. REGARDING THE WIND...MIXING TO NEAR OR SLIGHTLY ABOVE 600MB
SHOULD BE ABLE TO MIX DOWN SOME OF THE STRONGER WINDS ALOFT. LIKE
YESTERDAY...MAV AND MET ARE AT ODDS ON THE WIND SPEEDS FOR TOMORROW.
MAV REMAINS STRONGER OF THE TWO WITH WIND ADVISORY LEVEL SPEEDS
WHILE THE MET DOESNT QUITE ADVERTISE 30 KNOTS. WILL KEEP WINDS JUST
BELOW WIND ADVISORY LEVELS AND WILL LET THE MIDNIGHT SHIFT TAKE ONE
MORE LOOK AT THINGS. WINDS AROUND 30 TO 35 MPH WITH GUSTS BETWEEN 45
AND 50 COULD BE POSSIBLE DURING THE AFTERNOON HOURS.

COLD FRONT STILL ON TRACK TO MOVE THROUGH THE REGION WEDNESDAY
NIGHT...WITH A REINFORCING SURGE ON THURSDAY. COOLER TEMPS CAN BE
EXPECTED ON THURSDAY AS SURFACE HIGH SETTLES INTO THE REGION.

BLOCKING PATTERN TO BECOME ESTABLISHED INTO THE WEEKEND...WITH QUIET
WEATHER PREVAILING. LATEST MEX TEMPS IN THE EXTENDED APPEAR WAY TOO
COOL AND HAVE INCREASED TEMPS IN MOST PERIOD BY A FEW DEGREES. 12Z
GFS TRIES TO SNEAK A DISTURBANCE INTO THE REGION SATURDAY NIGHT AND
SUNDAY WITH SOME QPF ACROSS THE AREA. THINK THE PROSPECTS AT THIS
POINT ARE TOO SLIM TO MENTION IN THE FORECAST.

FIRE WEATHER...
A DRYLINE WILL PUSH EAST INTO WESTERN OKLAHOMA BY WEDNESDAY
AFTERNOON WHILE A COLD FRONT APPROACHES THE NORTHWEST SECTIONS OF
THE PANHANDLES BY LATE WEDNESDAY. CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO DEVELOP ACROSS ALL OF THE PANHANDLES BY MIDDAY
WEDNESDAY. BEHIND THE COLD FRONT ON THURSDAY...RELATIVE HUMIDITIES
SHOULD REMAIN ABOVE 20 PERCENT WHILE WIND SPEEDS REMAIN LESS THAN 15
TO 20 MPH. FIRE WEATHER CONDITIONS ARE EXPECTED TO BE BELOW ELEVATED
LEVELS AT THIS TIME.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...GRAY...
     HANSFORD...HARTLEY...HUTCHINSON...LIPSCOMB...MOORE...
     OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

08/17
Hazardous weather outlook, May 10, 8:57 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
857 PM CDT TUE MAY 10 2011

OKZ001>003-TXZ001>020-111100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
857 PM CDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

CAUTION IS ADVISED ON AREA LAKES TONIGHT DUE TO BREEZY SOUTHEAST TO
SOUTHWEST WINDS OF 15 TO 30 MPH WITH SOME HIGHER GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED ON WEDNESDAY ACROSS
ALL OF THE TEXAS AND OKLAHOMA PANHANDLES AS GUSTY...DRY SOUTHWEST
WINDS ARE FORECAST TO CONTINUE. A FIRE WEATHER WATCH IS IN EFFECT FOR
ALL OF THE PANHANDLES FROM NOON THROUGH 9 PM CDT.

A WIND ADVISORY MAY BE NEEDED WEDNESDAY AS SOUTHWEST WINDS ARE
FORECAST TO INCREASE TO 25 TO 35 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
CRITICAL FIRE WEATHER CONDITIONS ON WEDNESDAY.

KB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 2:02 AM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Dallam, Deaf Smith, Gray, Hansford and 9 more58 min
May 11, 5:39 AM CDTSevere Thunderstorm WarningAMALipscomb, Ochiltree66 min
May 11, 6:15 AM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Gray, Hutchinson, Roberts42 min

Nearby

Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.